Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 229, NWS Tallahassee, FL

July 2, 20155 counties in Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 2, 2015, 3:28 PM EDT for 5 counties in Georgia. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2015, 3:28 PM EDT (19:28 UTC)
Expired
Jul 2, 2015, 4:15 PM EDT
In force
47 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Dougherty County, GA, Lee County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Robins AFB radar (KJGX), 112 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 3:48 PM EDTTSTM WND DMG3 Nne Turner City, GAPOWERLINES DOWN ON BIG OAD ROAD.
Jul 2, 4:13 PM EDTTSTM WND DMGSylvester, GANUMEROUS TREES DOWN ACROSS THE COUNTY INCLUDING ON SOME HOMES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 859 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
859 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

614 
WUUS52 KTAE 021928
SVRTAE
GAC095-177-277-287-321-022015-
/O.NEW.KTAE.SV.W.0229.150702T1928Z-150702T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
328 PM EDT THU JUL 2 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TURNER COUNTY IN SOUTH CENTRAL GEORGIA...
  NORTHWESTERN TIFT COUNTY IN SOUTH CENTRAL GEORGIA...
  EASTERN DOUGHERTY COUNTY IN SOUTHWESTERN GEORGIA...
  WORTH COUNTY IN SOUTH CENTRAL GEORGIA...
  LEE COUNTY IN SOUTHWESTERN GEORGIA...

* UNTIL 415 PM EDT

* AT 328 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  NEAR LEESBURG TO 7 MILES SOUTHWEST OF ALBANY...AND MOVING EAST AT
  50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PUTNEY...LEESBURG...TIFTON...ALBANY...ASHBURN...SYLVESTER...
  POULAN...TY TY...MARINE CORPS LOGISTICS BASE...PHILLIPSBURG...
  TURNER CITY...UNIONVILLE...EAST ALBANY...WORTH...TERRELL...
  SYCAMORE...SUMNER...WARWICK...REBECCA AND FORRESTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3184 8348 3170 8347 3170 8349 3157 8350
      3157 8348 3142 8348 3144 8424 3177 8429
      3179 8428 3179 8426 3183 8426 3185 8394
      3184 8386 3182 8385 3183 8384 3180 8380
      3180 8361 3185 8361
TIME...MOT...LOC 1928Z 268DEG 45KT 3176 8425 3151 8424 

$$

42-DVD
1 follow-up statement
819 
WWUS52 KTAE 021958
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
358 PM EDT THU JUL 2 2015

GAC095-177-022008-
/O.CAN.KTAE.SV.W.0229.000000T0000Z-150702T2015Z/
DOUGHERTY GA-LEE GA-
358 PM EDT THU JUL 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DOUGHERTY AND LEE
COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED
OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3184 8348 3170 8347 3170 8349 3157 8350
      3157 8348 3142 8348 3143 8400 3156 8398
      3163 8401 3165 8399 3165 8402 3171 8403
      3176 8399 3180 8401 3180 8398 3185 8395
      3184 8386 3180 8380 3180 8361 3185 8361
TIME...MOT...LOC 1958Z 272DEG 40KT 3172 8390 3147 8389 

$$

GAC277-287-321-022015-
/O.CON.KTAE.SV.W.0229.000000T0000Z-150702T2015Z/
TURNER GA-TIFT GA-WORTH GA-
358 PM EDT THU JUL 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR TURNER...NORTHWESTERN TIFT AND WORTH COUNTIES...

AT 358 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES
SOUTHWEST OF ARABI TO NEAR SYLVESTER...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
TIFTON...ASHBURN...SYLVESTER...POULAN...TY TY...UNIONVILLE...
PHILLIPSBURG...WORTH...TERRELL...SYCAMORE...SUMNER...WARWICK...
REBECCA...ISABELLA...CRESTWOOD...SYLVESTER AIRPORT...DAKOTA...
INAHA...TEMPY AND AMBOY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.

&&

LAT...LON 3184 8348 3170 8347 3170 8349 3157 8350
      3157 8348 3142 8348 3143 8400 3156 8398
      3163 8401 3165 8399 3165 8402 3171 8403
      3176 8399 3180 8401 3180 8398 3185 8395
      3184 8386 3180 8380 3180 8361 3185 8361
TIME...MOT...LOC 1958Z 272DEG 40KT 3172 8390 3147 8389 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 10:41 AM EDT, 4 hours 47 minutes earlier.

Area forecast discussion, Jul 2, 10:41 AM EDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1041 AM EDT THU JUL 2 2015

.NEAR TERM [THROUGH TODAY]...

THIS MORNING'S ANALYSIS STILL SHOWS UPPER LEVEL RIDGING OVER THE
WESTERN STATES WITH BROAD TROUGHING OVER THE EAST. THE 1000-700 MB
FLOW IS WESTERLY TODAY ON THE 12Z KTAE SOUNDING WITH A DECENT
AMOUNT OF INSTABILITY AND MID LEVEL LAPSE RATES NEAR OR SLIGHTLY
GREATER THAN 6 C/KM. VISIBLE SATELLITE IMAGERY SHOWS A GOOD BIT OF
SUNSHINE ACROSS THE AREA THIS MORNING WITH INCREASING CLOUDINESS
OFF TO THE WEST. OVERALL...THE CAM GUIDANCE FORECASTS A FAIRLY
ACTIVE AFTERNOON WITH CONVECTION DEVELOPING EARLY IN THE AFTERNOON
ACROSS THE WEST AND SPREADING EASTWARD ACROSS MOST OF THE AREA
DURING THE REMAINDER OF THE AFTERNOON. SEVERAL OF THE MEMBERS HAVE
EXPLICIT WIND GUSTS IN THE 40-50 KNOT RANGE...AND A FEW STRONG TO
SEVERE STORMS ARE POSSIBLE THIS AFTERNOON.

&&

.PREV DISCUSSION [645 AM EDT]...

.SHORT TERM [TONIGHT THROUGH SATURDAY]...

A RATHER BROAD, WEAK 500 MB TROUGH WILL CONTINUE OVER MUCH OF THE
EASTERN CONUS, WITH THE BASE OF THIS TROUGH (MARKED BY THE 588 DM
LINE) REMAINING OVER CENTRAL AL AND GA. AT THE SURFACE, THE WESTERN
EXTENT OF THE BERMUDA RIDGE WILL CONTINUE ACROSS CENTRAL FL AND THE
EASTERN GULF OF MEXICO. THE WEAK UPPER LEVEL +PV ANOMALY MOVING
THROUGH OUR FORECAST AREA TODAY WILL WEAKEN AND BE EAST OF THE
REGION TONIGHT, WITH ENOUGH MID-UPPER LAYER DRYING ON FRIDAY AND
SATURDAY FOR LOWER POPS. THE POP WILL BE IN THE 30-40 PERCENT RANGE
FRIDAY AFTERNOON, THEN AROUND 30 PERCENT FOR THE FOURTH OF JULY.
THESE VALUES ARE A LITTLE BELOW CLIMO, BUT SLIGHTLY ABOVE MOS
CONSENSUS. WITH THE REDUCED CLOUD COVER COMES WARMER DAYTIME
TEMPERATURES, AND WE EXPECT HIGHS AWAY FROM THE BEACHES IN THE MID
90S. DESPITE THE LOWER POPS, THE FORECAST THERMODYNAMIC PROFILE WILL
BE SUPPORTIVE OF ISOLATED PULSE SEVERE STORMS EACH AFTERNOON. IN
FACT, THE DRIER AIR ALOFT, STEEPER-THAN-AVERAGE MID LAYER LAPSE
RATES, AND RATHER HIGH SURFACE THETA-E VALUES, WOULD SUGGEST AN
INCREASED RISK OF WET MICROBURSTS- THOUGH ISOLATED.

.LONG TERM [SATURDAY NIGHT THROUGH THURSDAY]...

THE GFS AND ECMWF SOLUTIONS ARE IN BETTER AGREEMENT THAN 24 HOURS
AGO. A WEAK MID-UPPER TROUGH OVER THE SOUTHEAST WILL TRANSLATE
SLOWLY EASTWARD INTO NEXT WEEK, LEAVING OUR FORECAST AREA PRIMARILY
UNDER THE INFLUENCE OF A RIDGE BUILDING EASTWARD FROM TX. DESPITE
THIS RIDGING, THE MOS CONSENSUS POPS ARE STILL VERY CLOSE TO
CLIMATOLOGY (AROUND 40 PERCENT EACH AFTERNOON AND EVENING ACROSS
MUCH OF OUR FORECAST AREA), PROBABLY DUE TO THE LACK OF DRYING
ALOFT. IT APPEARS THE 1000-700 MB MEAN WINDS WILL EITHER BE WEAK OR
HAVE AN OFFSHORE COMPONENT, WHICH WOULD INDICATE A LATER START TO
SEABREEZE-GENERATED CONVECTION (AS OPPOSED TO STARTING IN THE
MORNING). THIS WOULD ALLOW FOR WARM HIGH TEMPERATURES, GENERALLY IN
THE MID 90S.

.AVIATION...
[THROUGH 12Z FRIDAY]... THUNDERSTORMS WILL BE WIDESPREAD THIS
AFTERNOON. INCLUDED TEMPO GROUPS FOR GUSTY WINDS AND MVFR
VISIBILITIES IN STORMS BETWEEN 18 AND 22Z AT DHN, ABY, VLD AND
TLH. RAIN CHANCES ARE LOWER AT ECP SO MENTIONED VCTS.

.MARINE...

LIGHT TO MODERATE WEST-SOUTHWEST WINDS ARE LIKELY TO CONTINUE
THROUGH FRIDAY EVENING AS THE COASTAL WATERS REMAIN NORTH OF THE
BERMUDA RIDGE. WINDS WILL BE AT THEIR STRONGEST DURING THE AFTERNOON
AND EVENING HOURS. LIGHTER WINDS ARE EXPECTED THIS WEEKEND.

.FIRE WEATHER...

THERE ARE NO FIRE WEATHER CONCERNS FOR THE NEXT SEVERAL DAYS.

.HYDROLOGY...

RIVER STAGES REMAINED BELOW THEIR LOCAL ACTION LEVELS, AND THIS IS
LIKELY TO CONTINUE FOR THE NEXT SEVERAL DAYS AS WE DO NOT EXPECT
ORGANIZED HEAVY RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   90  73  93  73  94 /  70  10  30  10  30
PANAMA CITY   86  78  88  78  89 /  50  10  10  10  30
DOTHAN        90  73  93  74  93 /  70  10  20  10  30
ALBANY        90  73  92  73  93 /  70  20  40  20  30
VALDOSTA      91  72  93  73  95 /  70  20  40  10  30
CROSS CITY    92  73  93  72  94 /  40  10  20  10  30
APALACHICOLA  90  77  91  76  91 /  40  10  10  20  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...DVD
SHORT TERM...FOURNIER
LONG TERM...FOURNIER
AVIATION...WESTON
MARINE...FOURNIER
FIRE WEATHER...WESTON
HYDROLOGY...FOURNIER

In the hours before

Local storm report, Jul 2, 2:37 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
237 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND DMG     ARGUTA                  31.57N 85.60W
07/02/2015                   DALE               AL   911 CALL CENTER

            TREE DOWN ON CR-19.

&&

GODSEY
Local storm report, Jul 2, 2:38 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
238 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND DMG     PINCKARD                31.31N 85.55W
07/02/2015                   DALE               AL   911 CALL CENTER

            TREE DOWN ON CHURCH STREET.

&&

GODSEY
Local storm report, Jul 2, 2:40 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
240 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     BLAKELY                 31.38N 84.94W
07/02/2015                   EARLY              GA   911 CALL CENTER

            A FEW TREES DOWN IN THE CITY OF BLAKELY.

&&

GODSEY
Local storm report, Jul 2, 2:58 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
258 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     TSTM WND DMG     5 NW PERRY-FOLEY AIRPOR 30.16N 83.64W
07/02/2015                   TAYLOR             FL   911 CALL CENTER

            TREE DOWN ON WOODS CREEK ROAD.

&&

GODSEY
Local storm report, Jul 2, 3:23 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
323 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     CAMILLA                 31.23N 84.21W
07/02/2015                   MITCHELL           GA   LAW ENFORCEMENT

            TREE AND POWER LINE DOWN ON HARNEY STREET IN CAMILLA

&&

DVD
Local storm report, Jul 2, 3:25 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
325 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     TSTM WND DMG     4 SE PELHAM             31.09N 84.09W
07/02/2015                   MITCHELL           GA   LAW ENFORCEMENT

            TREE DOWN ON HIGHWAY 3 HEADING TOWARDS MEIGS

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 1:48 PM EDTSevere Thunderstorm WarningTAEEarly, Miller, Seminole42 min
Jul 2, 2:23 PM EDTSevere Thunderstorm WarningTAEBaker, Calhoun, Clay, Decatur, Dougherty, Early and 4 more67 min
Jul 2, 3:07 PM EDTSevere Thunderstorm WarningTAEBaker, Colquitt, Dougherty, Grady, Mitchell, Thomas and 1 more68 min
Jul 2, 3:46 PM EDTSevere Thunderstorm WarningTAEBerrien, Brooks, Colquitt, Cook, Lowndes, Tift and 1 more59 min
Jul 2, 4:09 PM EDTSevere Thunderstorm WarningTAEBen Hill, Irwin, Tift66 min
Jul 2, 4:24 PM EDTSevere Thunderstorm WarningTAEBerrien, Lanier, Lowndes41 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.